Research Article

Hepatic vascular lesions associated with dacarbazine treatment.

Br Med J (Clin Res Ed) 1981; 282 doi: http://dx.doi.org/10.1136/bmj.282.6278.1744 (Published 30 May 1981) Cite this as: Br Med J (Clin Res Ed) 1981;282:1744
  1. M A Greenstone,
  2. P M Dowd,
  3. D P Mikhailidis,
  4. P J Scheuer

    Abstract

    Dacarbazine is widely used in the treatment of melanoma. Transient abnormalities of liver function tests are well-recognised side effects of the drug, but acute liver failure due to vascular occlusion in patients receiving single-agent chemotherapy with dacarbazine has been noted only rarely. Two cases are reported in which hepatic vascular lesions developed during treatment with dacarbazine and were confirmed at necropsy. Hepatic vascular occlusion due to treatment with dacarbazine may be less rare than was previously thought. Greater caution may be needed when dacarbazine is prescribed, particularly as an adjuvant agent in stage I and II disease.